TEF in a Newborn Following Maternal Antenatal Exposure to Ol
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Abstract
There is a dearth of evidence on the safety of the use of antipsychotics during pregnancy. Olanzapine, a pregnancy category C drug, has no unequivocal evidence of harm to the fetus. Against this backdrop, we report the first case of a tracheo-esophageal fistula (TEF) in a newborn following maternal antenatal exposure to olanzapine. A 29-year-old woman with acute psychotic disorder had been treated with olanzapine for the last 7 years. Her first pregnancy, while taking olanzapine, resulted in a miscarriage at 4 months’ gestation, following which she discontinued olanzapine. She reconceived after a few months and delivered a full-term normal child. However, due to the recurrence of psychiatric illness after her second pregnancy, she was prescribed olanzapine again, which was continued throughout her third pregnancy. The outcome of the third pregnancy was a full-term female baby with a TEF. The baby was managed surgically and discharged with satisfactory vital signs. Unfortunately, however, the baby did not survive beyond 11 months of age. Causality between antenatal maternal olanzapine exposure and TEF in the newborn was determined to be ‘probable’ (score +5) as per the Naranjo causality assessment scale. Greater knowledge of this potential teratogenicity caused by olanzapine is needed to reduce morbidity and mortality in newborns.....

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5218954/
Preview
Dr. H●●●●h D●●●i and 1 others like this
Like
Comment
Share